MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION 2 DRIVER; EXTERNAL PNEUMATIC DRIVER

SYNCARDIA SYSTEMS, LLC SYNCARDIA COMPANION 2 DRIVER; EXTERNAL PNEUMATIC DRIVER
Catalog Number P/N 397002-001
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
C2 driver touch screen was not working appropriately.When screen is pressed it did not always acknowledge it.
 
Additional Manufacturer Narrative
Device history record (dhr) review confirmed companion 2 driver s/n (b)(6) was serviced and passed all functional testing prior to being released to finished goods.Visual inspection of internal and external components found no abnormalities.Driver passed all areas of functional testing for acceptance at incoming inspection, however, it was confirmed that the touchscreen would not consistently respond properly unless excess pressure was used.Additional testing included installing a known functional lcd screen.The touchscreen worked properly as intended and the driver functioned normally with the replacement part.Failure investigation for this complaint confirmed the reported issue during functional testing.The customer complaint was replicated; the root cause of the reported issues with the touchscreen not working consistently or without undue effort was determined to be a nonconforming lcd touchscreen.Failure investigation identified no test failures or damage that could have contributed to the event.The device was not in patient use at time of the complaint.This issue will be monitored and trended as part of the customer complaint process.Syncardia has completed its evaluation and is closing this file.If new or additional information is received in the future, syncardia will file a follow-up mdr.
 
Event or Problem Description

Brand Name
SYNCARDIA COMPANION 2 DRIVER
Common Device Name
EXTERNAL PNEUMATIC DRIVER
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
michael larsen
1992 e silverlake road
tucson, AZ 85713
3104239543
MDR Report Key20859708
Report Number3003761017-2024-00127
Device Sequence Number17109750
Product Code LOZ
UDI-Device Identifier00858000003107
UDI-Public(01)00858000003107
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberP/N 397002-001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date02/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown